Periodicity problem of substitutions over ternary alphabets
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Volume 42 (2008) no. 4, p. 747-762

In this paper, we characterize the substitutions over a three-letter alphabet which generate a ultimately periodic sequence.

DOI : https://doi.org/10.1051/ita:2007057
Classification:  11B85,  68R15
Keywords: periodicity, substitution
@article{ITA_2008__42_4_747_0,
     author = {Tan, Bo and Wen, Zhi-Ying},
     title = {Periodicity problem of substitutions over ternary alphabets},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     publisher = {EDP-Sciences},
     volume = {42},
     number = {4},
     year = {2008},
     pages = {747-762},
     doi = {10.1051/ita:2007057},
     zbl = {pre05363217},
     mrnumber = {2458705},
     language = {en},
     url = {http://www.numdam.org/item/ITA_2008__42_4_747_0}
}
Tan, Bo; Wen, Zhi-Ying. Periodicity problem of substitutions over ternary alphabets. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Volume 42 (2008) no. 4, pp. 747-762. doi : 10.1051/ita:2007057. http://www.numdam.org/item/ITA_2008__42_4_747_0/

[1] N.J. Fine and H.S. Wilf, Uniqueness theorem for periodic functions. Proc. Amer. Math. Soc. 16 (1965) 109-114. | MR 174934 | Zbl 0131.30203

[2] T. Harju and M. Linna, On the periodicity of morphisms on free monoids. RAIRO-Theor. Inf. Appl. 20 (1986) 47-54. | Numdam | MR 849965 | Zbl 0608.68065

[3] T. Head, Fixed languages and the adult language of 0L schemes. Int. J. Comput. Math. 10 (1981) 103-107. | MR 645626 | Zbl 0472.68034

[4] B. Lando, Periodicity and ultimate periodicity of D0L systems. Theor. Comput. Sci. 82 (1991) 19-33. | MR 1112106 | Zbl 0729.68038

[5] M. Lothaire, Combinatorics on Words. Encyclopedia of Mathematics and its Applications, Vol. 17, Addison-Wesley (1983). | MR 675953 | Zbl 0514.20045

[6] J. Pansiot, Decidability of periodicity for infinite words. RAIRO-Theor. Inf. Appl. 20 (1986) 43-46. | Numdam | MR 849964 | Zbl 0617.68063

[7] G. Rozenberg and A. Salomaa, The Mathematical Theory of L Systems. Academic Press, New York (1980). | MR 561711 | Zbl 0508.68031

[8] P. Séébold, An effective solution to the D0L periodicity problem in the binary case. EATCS Bull. 36 (1988) 137-151. | Zbl 0678.68072